Georgia, 2010

Hail and Damaging Winds in Georgia, July 31, 2010

July 31, 2010 · NWS FFC · 10 events in 9 counties and zones

A fairly strong backdoor cold front for the end of July was moving slowly southward through east and central Georgia. Unstable northwest flow was present aloft around the eastern periphery of a strong subtropical ridge centered over north Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$22,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A fairly strong backdoor cold front for the end of July was moving slowly southward through east and central Georgia. Unstable northwest flow was present aloft around the eastern periphery of a strong subtropical ridge centered over north Texas. A very hot, humid air mass remained in place across much of the state, but especially central Georgia south of the front. This along with the added upper-level support provided ample support for scattered afternoon and evening thunderstorm development. However, the most significant thunderstorm activity occurred during the late afternoon and evening when a complex of strong to severe thunderstorms developed across northeast Georgia between Gwinnett and Clarke counties and moved southeast toward Hancock and Jefferson counties before diminishing. This thunderstorm complex produced damaging downburst winds and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 31, 12:40 PM EST, 20 minutes earlier.

Area forecast discussion, Jul 31, 12:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EDT SAT JUL 31 2010

.PREV DISCUSSION... /ISSUED AT 402 AM EDT SAT/

SHORT TERM /TODAY THROUGH MONDAY/...

WEAK TROUGHINESS REMAINS IN PLACE OVER THE AREA AT THE SURFACE...
WITH NORTHWEST FLOW ALOFT BETWEEN THE UPPER HIGH IN TEXAS AND THE
UPPER LOW IN SOUTHEAST CANADA. SURFACE HIGH WORKING ITS WAY EAST
ACROSS THE GREAT LAKES THIS MORNING WILL RIDGE DOWN INTO THE
SOUTHEAST...ALLOWING SURFACE FLOW TO TURN BACK TO THE SOUTHWEST.
SHORTWAVE EMBEDDED IN THE FLOW ALOFT WILL CROSS THE OHIO VALLEY
THIS MORNING...AND IS SCHEDULED TO IMPACT OUR WEATHER THIS
AFTERNOON INTO THIS EVENING. UPPER RIDGE IS SUFFICIENTLY STRONG
THAT WEST AND SOUTH SECTIONS OF THE STATE WILL NOT SEE AS MUCH
ACTIVITY. HOWEVER...SHORT-TERM MODELS INDICATING THE POSSIBILITY
OF AN MCS ACROSS THE CAROLINAS...WITH PLENTY OF CONVECTION INTO
OUR AREA AS WELL. WITH PW VALUES OVER 2" AND CAPES PROGGED OVER
3000 J/KG...THE INTRODUCTION OF LARGER-SCALE LIFT WILL HELP TO
ENHANCE THUNDERSTORM POTENTIAL. AM NOT OVERLY CONCERNED ABOUT THE
POSSIBILITY OF SEVERE WEATHER...ALTHOUGH ISOLATED SEVERE CANNOT BE
RULED OUT. TIMING WILL MOSTLY BE LATE EVENING AND NATURALLY
DIURNALLY DRIVEN...BUT THE SHORTWAVE IS STILL MOVING THROUGH
OVERNIGHT SO WOULD NOT BE SURPRISED TO SEE STORMS LINGER INTO THE
EARLY MORNING HOURS ON SUNDAY. HAVE INCREASED MOS POPS FOR EARLY
SUNDAY FOR THIS REASON. OBVIOUSLY BEST CHANCES IN THE EAST AND
NORTHEAST.

UPPER RIDGE BUILDS TO THE EAST OVER OUR AREA INTO THE BEGINNING OF
THE WORKWEEK. HOWEVER WITH SOUTHERLY SURFACE FLOW AND PLENTIFUL
MOISTURE STILL IN PLACE...SLIGHT TO LOW CHANCE THUNDER WILL
CONTINUE THROUGH THE SHORT TERM.

TEMPERATURES MIGHT BE INTERESTING TODAY...DEPENDING ON HOW QUICKLY
CLOUD COVER DEVELOPS. THE MET IS AGAIN MUCH COOLER THAN THE MAV
THOUGH THE MASS FIELDS ARE SIMILAR...BUT THE NAM BRINGS CLOUD
COVER IN A LITTLE MORE QUICKLY THUS LIMITING THE TEMPS SOMEWHAT. A
BLEND HAS WORKED THE BEST OVER THE LAST FEW DAYS...SO HAVE
CONTINUED THIS TREND WITH ADJUSTMENTS FOR MODEL BIASES. SAME STORY
ON SUNDAY WITH 5-6 DEGREE DIFFERENCES IN HIGH TEMPS. IF CONVECTION
STARTS EARLIER THIS AFTERNOON...IT MAY LIMIT THE AMOUNT OF HEATING
ACROSS THE AREA. NONETHELESS...WILL LEAVE THE HEAT ADVISORY AND
EXCESSIVE HEAT WARNING IN PLACE FOR NOW...AS ESPECIALLY CENTRAL
GEORGIA SHOULD STILL BE HOT TODAY. SUNDAY IS A BIT MORE
QUESTIONABLE...BUT SEE NO REASON TO MAKE ADJUSTMENTS THIS FAR OUT.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

NO REAL CHANGES THROUGH MOST OF THE EXTENDED...WITH UPPER RIDGE
OVER THE LOWER MISSISSIPPI VALLEY. SLIGHT TO LOW CHANCE OF MAINLY
DIURNAL CONVECTION CONTINUES WITH HIGHS REMAINING ABOVE NORMAL.
STRONG TROUGH MOVING ACROSS CANADA BY MIDWEEK WILL HELP TO PUSH
THE UPPER HIGH A LITTLE FURTHER SOUTH...AS AN ELONGATED COLD FRONT
STRETCHES ACROSS THE COUNTRY. THE GFS AND YESTERDAY'S 12Z ECMWF
DID BRING THE FRONT INTO THE SOUTHEAST...BUT THE 00Z ECMWF RUN
KEEPS THE UPPER HIGH A LITTLE STRONGER WITH THE FRONT REMAINING TO
OUR NORTH. WITH THESE DIFFERENCES...WILL CONTINUE SLIGHT TO LOW
CHANCE WORDING THROUGH MOST OF THE WEEK WITH HIGHS REMAINING
SLIGHTLY ABOVE NORMAL.

25
&&

.AVIATION...
18Z TAF DISCUSSION...
STRATUS HAS DISSIPATED AND A WIDESPREAD CU FIELD HAS DEVELOPED WITH
BASES OF 3000 TO 4000 FT. THIS WILL CONTINUE THRU THE AFTERNOON AND
THEN DISSIPATE AFTER SUNSET. MAIN CONCERN IS THE SHORT WAVE MOVING
OUT OF TN AND THE NORTH/SOUTH ORIENTED WARM FRONT ACROSS THE FA.
THIS WILL PRODUCE SCATTERED TO WIDESPREAD CONVECTION ACROSS THE
ATL/AHN AREAS WITH ISOLATED TO SCATTERED CONVECTION IN THE CSG/MCN
AREAS. NAM SEEMS TO HAVE THE BEST HANDLE OF POSITION AND TIMING AND
HAVE TRENDED TOWARD THE NAM. THIS SHORT WAVE WILL MOVE INTO CENTRAL
GA THIS EVENING BUT AS DAYTIME HEATING FADES...SO WILL THE
CONVECTION. AREA OF STRATUS WILL DEVELOP ACROSS EASTERN GA INTO
CENTRAL GA BY 09Z SUN. WINDS WEST OF THE WARM FRONT WILL BE WESTERLY
WHILE ON THE EAST SIDE WILL HAVE A SOUTHEAST COMPONENT. WINDS WILL
GO CALM TONIGHT THROUGH SUNDAY MORNING.

//ATL...CONFIDENCE...MEDUIM TO HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  73  93  72  93 /  50  40  30  20  20
ATLANTA         95  75  93  76  94 /  40  40  30  20  20
BLAIRSVILLE     86  68  87  70  85 /  50  50  30  20  20
CARTERSVILLE    95  71  96  73  95 /  40  50  20  10  20
COLUMBUS       101  77  97  76  98 /  30  40  30  20  20
GAINESVILLE     91  74  91  73  90 /  50  50  30  20  20
MACON           98  75  97  74  97 /  30  40  30  30  20
ROME            97  71  97  74  96 /  40  50  20  10  20
PEACHTREE CITY  96  71  94  72  95 /  30  40  30  20  20
VIDALIA         99  78  96  75  96 /  40  40  40  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING
ZONES: BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...HARRIS...HOUSTON...JOHNSON...LAURENS...
MACON...MARION...MONTGOMERY...MUSCOGEE...PEACH...PULASKI...
SCHLEY...STEWART...SUMTER...TALBOT...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TWIGGS...UPSON...WEBSTER...WHEELER...WILCOX...
WILKINSON.

HEAT ADVISORY UNTIL 8 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BALDWIN...BUTTS...CLAYTON...COWETA...FAYETTE...GLASCOCK...
GREENE...HANCOCK...HEARD...HENRY...JASPER...JEFFERSON...JONES...
LAMAR...MERIWETHER...MONROE...MORGAN...NEWTON...PIKE...PUTNAM...
ROCKDALE...SPALDING...TALIAFERRO...TROUP...WARREN...WASHINGTON...
WILKES.

&&
Hazardous weather outlook, Jul 31, 5:30 AM EST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 AM EDT SAT JUL 31 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
630 AM EDT SAT JUL 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE.

.SYNOPSIS...
DEEP TROPICAL MOISTURE ACROSS SOUTHEAST GEORGIA THIS MORNING WILL
OVERSPREAD THE ENTIRE STATE THIS AFTERNOON AHEAD OF AN UPPER
LEVEL WEATHER DISTURBANCE APPROACHING GEORGIA FROM THE NORTHWEST.

.PRIMARY HAZARDS...
ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND
FREQUENT LIGHTNING...ESPECIALLY THIS EVENING INTO OVERNIGHT
TONIGHT.

.OTHER HAZARDS...
AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR MUCH OF CENTRAL
GEORGIA...WITH A HEAT ADVISORY COVERING THE REST OF CENTRAL AND
PORTIONS OF NORTH GEORGIA. REFER TO THE LEAST WARNING AND ADVISORY
STATEMENTS FOR ADDITIONAL DETAILS.

.DISCUSSION...
INSTABILITY WILL REMAIN SOMEWHAT LIMITED THROUGH EARLY
AFTERNOON...THOUGH SHARPLY INCREASING BY EVENING WITH CAPES
CLIMBING TO AROUND 2000. VERTICAL WIND SHEAR WILL ALSO MODESTLY
INCREASE BY THIS EVENING AS A SHORTWAVE TROUGH CROSSES NORTH
GEORGIA THIS EVENING. THE COMBINATION OF THESE FACTORS SHOULD
RESULT IN ENHANCED THUNDERSTORM ACTIVITY THIS EVENING WITH
A FEW STORMS BECOMING SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DANGEROUSLY HOT AND HUMID CONDITIONS WILL PERSIST THROUGH AT
LEAST SUNDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATE THIS AFTERNOON OR EVENING.

In the hours before

Special weather statement, Jul 31, 12:47 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
147 PM EDT SAT JUL 31 2010

GAZ085-097-311830-
147 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN LAURENS AND JOHNSON COUNTIES UNTIL 230 PM EDT...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND WRIGHTSVILLE...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
LAURENS AND JOHNSON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE SPANN...WRIGHTSVILLE...LOVETT...SCOTT
AND MEEKS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jul 31, 12:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SAT JUL 31 2010

GAZ001>004-311900-
154 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES UNTIL 300 PM
EDT...

AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM CHATTANOOGA BACK INTO NORTHEAST
ALABAMA...MOVING SOUTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS DADE...WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 300 PM
EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 31, 12:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
157 PM EDT SAT JUL 31 2010

GAZ074-076-311845-
157 PM EDT SAT JUL 31 2010

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON AND JEFFERSON COUNTIES UNTIL 245 PM EDT...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM AROUND LOUISVILLE...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WASHINGTON AND JEFFERSON COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE STAPLETONS CROSSROADS...DAVISBORO...
LOUISVILLE...BARTOW...MOXLEY AND WADLEY. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

The radar

The Robins AFB radar (KJGX), 23 km away, was scanning. The volume nearest the first event began at 17:59 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Laurens

When
July 31, 1:00 PM EST to 2:15 PM EST
Where
Laurens County, Montrose to Lowery
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.550, -83.150

The Laurens County Emergency Management Director reported that up to 10 trees were down across the county. Most of the trees were down across the southern half of the county from Dexter to Rentz. A few trees were also down in East Dublin.

Thunderstorm Wind, Dodge

When
July 31, 2:08 PM EST to 2:15 PM EST
Where
Dodge County, 1 mi S of Eastman to 1.5 mi SE of Eastman
Measured
37 kt (43 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
32.185, -83.180

The Dodge County Emergency Management Director reported that two trees and one power line were down near Eastman.

Hail, Jackson

When
July 31, 4:35 PM EST to 4:36 PM EST
Where
Jackson County, 0.48 mi WNW of Thurmack
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
34.153, -83.738

The Jackson County Fire Department observed quarter-sized hail at the intersection of Georgia Highway 60 and New Cut Road near Brasleton.

Thunderstorm Wind, Walton

When
July 31, 5:38 PM EST to 5:45 PM EST
Where
Walton County, 5 mi E of Monroe to 2.3 mi ESE of Good Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
County Official
Coordinates
33.780, -83.633

The Walton County 911 Center reported that at least a dozen trees were down across the eastern portion of the county.

Thunderstorm Wind, Morgan

When
July 31, 6:15 PM EST to 6:38 PM EST
Where
Morgan County, 5.4 mi SW of Madison to Buckhead
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
33.525, -83.536

The Morgan County 911 Center reported that six to seven trees were down across the county, but mostly in the Buckhead community. Trees were down near the intersection of Commerce Street and U.S. Highway 278.

Thunderstorm Wind, Putnam

When
July 31, 6:40 PM EST to 6:50 PM EST
Where
Putnam County, 3 mi N of Eatonton to 4.5 mi SE of Eatonton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
33.363, -83.380

The public reported that several trees were blown down around Eatonton. A portion of U.S. 441 Business Highway in the city of Eatonton was closed.

Lightning, Warren

When
July 31, 7:19 PM EST
Where
Warren County, Warrenton
Property damage
$5,000
Reported by
County Official
Coordinates
33.400, -82.670

The Warren County 911 Center reported that a lightning strike rendered the emergency center's radios inoperative for several hours.

Thunderstorm Wind, Hancock

When
July 31, 7:26 PM EST to 7:31 PM EST
Where
Hancock County, 2 mi WSW of Shoulderbone to 2.5 mi S of Shoulderbone
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.319, -83.102

The Hancock County Emergency Management Director reported that several trees were down near Shoulderbone.

Hail, Sumter

When
July 31, 7:47 PM EST to 7:52 PM EST
Where
Sumter County, 0.65 mi NNW of Croxton Crossroads to 4 mi SW of Americus
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
31.959, -84.325

The Sumter County Emergency Management Director reported that hail of penny, perhaps slightly larger, fell in the southwest part of the county near Croxton Crossroads.

Thunderstorm Wind, Sumter

When
July 31, 7:47 PM EST to 7:52 PM EST
Where
Sumter County, Croxton Crossroads to 4 mi SW of Americus
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.950, -84.320

The Sumter County Emergency Management Director reported that three trees and one power line were down between Croxton Crossroads and the west side of Americus.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2010Every state in 2010This day in weather historyWarnings in Georgia, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252785, 252790, 252805, 252810, 252815, 253048, 253049, 253051, 253053, 253054.